Alert archive / Louisiana / Freeze Warnings in 2021

Freeze Warning 6, NWS Shreveport, LA

November 26, 20217 parishes in Louisiana

NWS Shreveport, LA issued this freeze warning at Nov 26, 2021, 9:30 PM CST for 7 parishes in Louisiana. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2021, 9:30 PM CST (03:30 UTC)
Expired
Nov 27, 2021, 9:00 AM CST
In force
12 hr
Issued by
NWS Shreveport, LA

Counties Bienville Parish, LA, Bossier Parish, LA, Caldwell Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2443 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

950 
WWUS74 KSHV 270330
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
930 PM CST Fri Nov 26 2021

LAZ002-003-005-012>014-021-271100-
/O.NEW.KSHV.FZ.W.0006.211127T0330Z-211127T1500Z/
Bossier-Webster-Lincoln-Bienville-Jackson-Ouachita-Caldwell-
Including the cities of Bossier City, Minden, Springhill, Ruston,
Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Clarks, Grayson, 
and Columbia
930 PM CST Fri Nov 26 2021

...FREEZE WARNING IN EFFECT UNTIL 9 AM CST SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30.

* WHERE...Bossier Parish, Webster Parish, Lincoln Parish, 
  Bienville Parish, Jackson Parish, Ouachita Parish and Caldwell 
  Parish.

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

15
1 follow-up statement
887 
WWUS74 KSHV 270825
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
225 AM CST Sat Nov 27 2021

LAZ002-003-005-012>014-021-271500-
/O.CON.KSHV.FZ.W.0006.000000T0000Z-211127T1500Z/
Bossier-Webster-Lincoln-Bienville-Jackson-Ouachita-Caldwell-
Including the cities of Bossier City, Minden, Springhill, Ruston,
Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Clarks, Grayson, 
and Columbia
225 AM CST Sat Nov 27 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30.

* WHERE...Bossier Parish, Webster Parish, Lincoln Parish, 
  Bienville Parish, Jackson Parish, Ouachita Parish and Caldwell 
  Parish.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

13

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Nov 26, 5:45 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Nov 26, 5:45 PM CST, 3 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
545 PM CST Fri Nov 26 2021

.AVIATION...
VFR conditions will continue through the 27/00Z TAF period. An
extensive cirrus shield over E TX/N LA will begin to expand back
NE across extreme NE TX/SE OK/SW AR this evening, with cigs
expected to gradually lower by mid to late morning Saturday over E
TX as AC cigs develop ahead of areas of -RA that will develop
over Cntrl TX. As the air mass begins to saturate from the top
down, these AC cigs will spread E into SW AR/N LA after 18Z, with
the cigs over E TX lowering to 4-7kft as the areas of -RA move
in/reach the sfc. Have inserted prevailing -RA mention for the
TYR/LFK terminals at 22Z, and GGG at 23Z, with the -RA expected to
affect the remainder of the region Saturday evening. Thus, cigs
will eventually become MVFR during the evening over E TX, and
possibly TXK/SHV by 06Z Sunday. Lt S winds over E TX/SW AR, and
calm winds elsewhere tonight, will become SSW 5-8kts after 15Z.
/15/

&&

.PREV DISCUSSION... /issued 135 PM CST Fri Nov 26 2021/

.SHORT TERM.../Tonight through Saturday Night/

The region remains under nwly flow aloft in the wake of the
Thanksgiving Day cold front/trof, even as a closed upper low
continues to be cut off over the Baja Peninsula. Baja low to begin
migrating ewd tonight bringing increasing mid/upper level moisture
towards our region. This will play out, at least overnight, in
increasing high clouds. Despite this fact, temps fcst to fall
into the 30s areawide, with frost possible across a large portion
of the region.

Low to continue ewd into W TX during Saturday, bringing enough
isentropic lift and moisture to saturate down to get shwrs across
our swrn areas by Saturday aftn. Despite the increasing cloud
cover/rain, temps will warm to either side of 60 degrees. Shwrs
will spread ewd/newd into the evening and overnight, as the trof
opens and picks up forward speed, with warmer overnight mins in
the low to mid 40s. /12/

&&

.LONG TERM.../Sunday through Thursday night/

The long-term will begin with some lingering showers in our far SE
zones, as a closed low pushes through the region. Dry conditions are
expected to quickly settle back in for the long term once this
closed low leaves the area, as the region remains under the
influence of NW flow. While no rain is expected with it, a dry cold
front will push through the region Sunday evening in the wake of the
closed low. This will provide a reinforcing shot of cooler air to
start the work week. By Tuesday however, both overnight lows and
afternoon highs should begin to rebound to a seasonal feel for much
of the remaining work week. Our next chance for rain looks to come
next weekend, when another closed low will move into the region,
increasing the chance for showers.

/44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  37  61  46  61 /   0  30  60  10
MLU  34  61  45  61 /   0  10  60  20
DEQ  31  62  41  64 /   0  20  40   0
TXK  35  61  46  62 /   0  20  50  10
ELD  31  60  43  60 /   0  10  50  10
TYR  39  58  46  62 /   0  50  60  10
GGG  35  59  44  62 /   0  50  60  10
LFK  38  58  45  61 /   0  50  60  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Nov 26, 9:49 AM CST, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
949 AM CST Fri Nov 26 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271600-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
949 AM CST Fri Nov 26 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed.

44

Nearby

Freeze Warnings in Louisiana, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.